South Dakota, 2005Tornado in South Dakota, June 26, 2005
June 26, 2005 · NWS ABR · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 26, 12:45 PM CST, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 26, 12:45 PM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
145 PM CDT SUN JUN 26 2005
.SHORT TERM...TONITE THROUGH WEDNESDAY NITE
MAIN CONCERN IN THE SHORT RANGE IS TONIGHT. OLD OUTFLOW BOUNDARY
AND SYNOPTIC SCALE WARM EXPECTED TO PERSIST THROUGH THE EVENING
ACROSS THE NORTHERN 1/3 OF THE CWA. PARAMETERS ACROSS THESE AREAS
LOOK VERY FAVORABLE FOR SEVERE THUNDERSTORMS AND POSSIBLY EVEN
TORNADOES. HAVE HELD COVERAGE OF STORMS TO SCATTERED BASED ON MODEL
EMPHASIS FOR MORE WIDESPREAD ACTIVITY OVER NORTH DAKOTA. HOWEVER
WILL GO HIGH SCATTERED POP. MORE ACTIVITY LIKELY ON MONDAY AS
BOUNDARY SETTLES SOUTH INTO CENTRAL SOUTH DAKOTA AND ANOTHER WAVE IN
THE SOUTHWEST FLOW APPROACHES THE REGION. BEST CHANCES LIKELY A
LITTLE SOUTH OF CWA. NEXT NICE LOOKING UPPER TROF COMES OUT LATE
TUESDAY...AND THIS SHOULD FINALLY END THE STRING OF DEEP WESTERN
TROFS LIFTING INTO NORTHERN PLAINS. TUESDAY MAY WELL BE A VERY
ACTIVE DAY BUT DID NOTICE THAT MID LEVEL WARMTH HAS BEEN KICKED UP A
NOTCH IN THE LATEST MODEL RUNS...SO FOR NOW ONLY SCATTERED POPS IN
THE FORECAST. CHANGES TO TEMPERATURES WERE MOSTLY MINOR.
.LONG TERM...THURSDAY THROUGH SUNDAY
FLOW FLATTENS OUT FOR THE MEDIUM RANGE. AND CANT RULE OUT A RIDGE
RIDER S/W KICKING OFF SOMETHING...BUT AT THIS TIME RANGE FINDING IT
VERY HARD TO PINPOINT ACTIVITY...THUS FORECAST WILL REMAIN DRY.
TEMPERATURES MODIFIED WHERE APPROPRIATE.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&
Hazardous weather outlook, Jun 26, 1:06 PM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
206 PM CDT SUN JUN 26 2005
MNZ039-046-SDZ003>011-015-271100-
BIG STONE-BROWN-CAMPBELL-CORSON-DAY-DEWEY-EDMUNDS-MARSHALL-MCPHERSON-
ROBERTS-TRAVERSE-WALWORTH-
206 PM CDT SUN JUN 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE
AND TRAVERSE COUNTIES IN MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
SEVERE WEATHER IS LIKELY ACROSS PORTIONS OF NORTHERN SOUTH DAKOTA
THIS AFTERNOON AND EVENING. LARGE HAIL...STRONG WINDS AND EVEN
TORNADOES ARE POSSIBLE. THE GREATEST THREAT FOR SEVERE WEATHER WILL
BE ALONG AND NEAR THE BORDER WITH NORTH DAKOTA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MORE STORMS ARE EXPECTED ON MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
SDZ016>023-033>037-045-048-051-271100-
BUFFALO-CLARK-CODINGTON-DEUEL-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-
JONES-LYMAN-POTTER-SPINK-STANLEY-SULLY-
206 PM CDT SUN JUN 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT. THERE IS ALSO A
VERY SLIGHT RISK OF TORNADOES.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE EXPECTED ON MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
TDK
In the hours before
Local storm report, Jun 26, 6:03 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
703 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 N ROSCOE 45.51N 99.33W
06/26/2005 0.75 INCH EDMUNDS SD PUBLIC
&&Local storm report, Jun 26, 6:12 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
712 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 9 SSW LEOLA 45.60N 99.01W
06/26/2005 0.75 INCH MCPHERSON SD PUBLIC
&&Tornado, Brown
- When
- June 26, 6:22 PM CST to 6:27 PM CST
- Where
- Brown County, 4 mi NW of Westport
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 10 yd
- Reported by
- STORM CHASER
- Coordinates
- 45.683, -98.567
A tornado occurred briefly northwest of Westport causing no damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, June 26, 20052 deaths · 1 event
- Flooding in Iowa, June 26 to 27, 20051 death · $465,000 · 6 events
- Hail and Damaging Winds in Massachusetts, June 26, 200515 injured · $280,000 · 1.5 in hail · 14 events
- Damaging Winds and Lightning Strike in Illinois, June 26, 20051 death · 1 injured · 55 kt wind · 3 events
- Rip Current in Georgia, June 26, 20051 death · 1 event
- Flooding in Iowa, June 26 to 30, 2005$3.3 million · 27 events
- Tornado and Flash Flooding in North Dakota, June 26 to 27, 2005F1 · 43 events
- Damaging Winds in Michigan, June 26, 2005$95,000 · 52 kt wind · 7 events
- Flash Flood in North Dakota, June 26, 2005$114,000 · 1 event
- Flash Flood in North Dakota, June 26, 2005$104,000 · 1 event
- Tornadoes and Flash Flooding in Minnesota, June 26 to 27, 2005F1 · 25 events
- Flash Flood in North Dakota, June 26, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454944.